Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 104, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2010, 3:34 PM EDT for Sumter County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 5, 2010, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS52 KFFC 051934
SVRFFC
GAC261-052015-
/O.NEW.KFFC.SV.W.0104.100605T1934Z-100605T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF LESLIE...MOVING NORTHEAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMERICUS AND DESOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3194 8442 3215 8427 3193 8395 3190 8404
3191 8432 3187 8434
TIME...MOT...LOC 1933Z 240DEG 20KT 3191 8426
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 5, 3:28 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT SAT JUN 5 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... A RELATIVELY FLAT UPPER FLOW ACROSS THE COUNTRY PERSISTS THROUGH THE SHORT TERM FORECAST PERIOD. THE UPPER WAVE AND ASSOCIATED SURFACE LOW MOVING THROUGH THE OHIO VALLEY THIS EVENING SWEEPS A COLD FRONT INTO NORTH GEORGIA BY SUNDAY MORNING. LACK OF UPPER SUPPORT AND ONLY MODERATE LOWER LEVEL CONVERGENCE APPEARS TO BE A LIMITING FACTOR IN THIS SYSTEMS IMPACT ON THE FORECAST AREA. HOWEVER INSTABILITY AND MOISTURE AHEAD OF THE FRONT SHOULD BE SUFFICIENT FOR HIGH CHANCE TO LIKELY POPS SUNDAY. MODELS DRY THE LOWER LEVELS OUT SOMEWHAT BY MONDAY WITH A NICE MID LEVEL CAPPING INVERSION BUILDING. THIS SHOULD CUT OFF DIURNAL CONVECTION ACROSS THE FORECAST AREA MONDAY. .LONG TERM /TUESDAY THROUGH SATURDAY/... EXTENDED FORECAST PERIOD SHOULD START OUT DRY AND WARM AS WEAK UPPER RIDGING AND A MODERATE MID LEVEL CAP KEEP DIURNAL CONVECTION SUPPRESSED THROUGH TUESDAY. THE REST OF THE EXTENDED FORECAST PERIOD IS A BIT ODD. BOTH THE GFS AND ECMWF BUILD A FAIRLY STRONG UPPER RIDGE OVER THE SOUTHEASTERN U.S. BUT AT THE SAME TIME MODEL SOUNDINGS INDICATE THAT THE MID LEVEL CAPPING INVERSION OVER THE STATE WILL WEAKEN. WITH A BUILDING UPPER RIDGE I WOULD EXPECT THE MID LEVEL INVERSION TO STRENGTHEN OR AT LEAST HOLD ITS OWN. LOW LEVEL MOISTURE INCREASES AS WELL AS GEORGIA ENDS UP ON THE WESTERN EDGE OF A LARGE WESTERN ATLANTIC SURFACE RIDGE. WITH THIS IN MIND THE CURRENT EXTENDED FORECAST TREND OF HOT TEMPERATURES AND SCATTERED DIURNAL CONVECTION LOOKS GOOD FOR NOW SO I HAVE MADE VERY LITTLE CHANGES TO THE EXTENDED GRIDS. && .HYDROLOGY... ALTHOUGH INDIVIDUAL STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY SOME LOCALIZED FLOOD PROBLEMS...NO WIDESPREAD FLOODING ISSUES ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 89 64 87 61 / 30 50 20 5 10 ATLANTA 71 88 65 86 64 / 30 50 20 5 10 BLAIRSVILLE 67 83 59 83 59 / 30 50 20 10 10 CARTERSVILLE 68 87 62 86 60 / 30 50 20 5 10 COLUMBUS 73 90 69 89 66 / 40 60 30 5 10 GAINESVILLE 71 87 63 85 63 / 30 50 20 5 10 MACON 71 90 67 89 63 / 40 60 30 5 10 ROME 69 87 61 86 61 / 30 50 20 5 10 PEACHTREE CITY 69 87 63 87 60 / 30 50 20 5 10 VIDALIA 74 90 72 90 68 / 40 60 30 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 5, 5:52 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 AM EDT SAT JUN 5 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 552 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SEVERAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK...PERSISTENT LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL GULF COAST WILL CONTINUE TO SEND DEEP MOISTURE AND UPPER-LEVEL IMPULSES ACROSS THE SOUTHEAST U.S. TODAY AND TONIGHT. A SLOW- MOVING COLD FRONT STRETCHING ACROSS THE CENTRAL PLAINS AND INTO THE GREAT LAKES WILL EVENTUALLY DRIFT SOUTHWARD INTO GEORGIA THIS WEEKEND. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS LATE TODAY WILL BE HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. ONE OR TWO OF THE STRONGEST STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS...BUT THE MAJORITY OF THE THUNDERSTORMS TODAY WILL REMAIN WELL BE THOSE LIMITS. WHILE THUNDERSTORMS ARE EXPECTED TO BE SCATTERED ACROSS MUCH OF THE STATE TODAY...THE GREATER COVERAGE IS EXPECTED TO BE OVER WEST-CENTRAL AND SOUTHWEST GEORGIA...GENERALLY BETWEEN 3 AND 9 P.M. .DISCUSSION... VERY LITTLE CHANGES IN THE ATMOSPHERE DURING THE PAST 24 HOURS WILL BRING ABOUT A REPEAT OF YESTERDAY'S WEATHER SCENARIO. MIXED LAYER CAPE VALUES UNDER 1000 AT MAX HEATING TODAY WILL HELP KEEP THUNDERSTORMS BELOW SEVERE LIMITS...BUT A STORM OR TWO APPROACHING THOSE LIMITS CANNOT BE RULED OUT. AS WITH YESTERDAY...A WEAK IMPULSE IS EXPECTED TO EJECT OUT OF THE GULF COAST TROF...BUT LATER IN THE AFTERNOON THAN WAS THE CASE YESTERDAY...AND IT WILL BE A WEAKER IMPULSE. AS A RESULT...THE COVERAGE OF THUNDERSTORMS SHOULD BE SOMEWHAT LESS THAN YESTERDAY. PRECIPITABLE WATER VALUES OF 1.8 INCHES...WEAK STEERING WINDS ALOFT...AND STORMS FORMING ON COLLIDING OUTFLOW BOUNDARIES COULD LEAD TO SOME LOCALIZED RAINFALL AMOUNTS UP TO 4 INCHES. IN THE RIGHT BASINS...SOME FLOODING OF CREEKS AND STREAMS MAY OCCUR. ANY SUCH ACTIVITY...HOWEVER...IS EXPECTED TO BE ISOLATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY...BRINGING ADDITIONAL THUNDERSTORMS ALONG WITH IT...BUT ALSO A BREAK FROM THE THUNDERSTORM ACTIVITY ON TUESDAY. THUNDERSTORM CHANCES RETURN AFTER WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 5, 2:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT SAT JUN 5 2010 GAZ078-089-051915- 251 PM EDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR UP TO PENNY SIZED HAIL IN MUSCOGEE AND HARRIS COUNTIES UNTIL 315 PM EDT... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MOUNTAIN HILL...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GREEN ISLAND HILLS...LAUREL HILLS...MOUNTAIN HILL...COLUMBUS METROPOLITAN AIRPORT...UPATOI...MIDLAND...FORTSON... CATAULA...ELLERSLIE...WAVERLY HALL...HAMILTON...FLAT ROCK AND MULBERRY GROVE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 51 min |
| Jun 5, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 51 min |
| Jun 5, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 48 min |
| Jun 5, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 49 min |
| Jun 5, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.